Alert archive / New Jersey / Special Marine Warnings in 2012

Special Marine Warning 108, NWS Philadelphia/Mount Holly

August 11, 2012

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 11, 2012, 3:25 PM EDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2012, 3:25 PM EDT (19:25 UTC)
Expired
Aug 11, 2012, 4:00 PM EDT
In force
35 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Philadelphia radar (KDIX), 61 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
879 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WHUS51 KPHI 111925
SMWPHI
ANZ451-452-112000-
/O.NEW.KPHI.MA.W.0108.120811T1925Z-120811T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EDT SAT AUG 11 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE ATLANTIC COASTAL WATERS BETWEEN MANASQUAN INLET AND GREAT EGG
  INLET NJ OUT TO 20 NM...


  INCLUDING BRIGANTINE...GREAT EGG INLET AND LITTLE EGG REEF...

* UNTIL 400 PM EDT

* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
  FROM GREAT EGG INLET TO 12 NM SOUTHWEST OF GREAT EGG INLET...OR
  FROM GREAT EGG INLET TO SEA ISLE CITY...MOVING NORTHEAST AT 20
  KNOTS.

* THESE STRONG THUNDERSTORMS WILL BE NEAR
  2 NM SOUTHEAST OF BRIGANTINE BY 345 PM EDT
  3 NM SOUTHWEST OF LITTLE EGG REEF BY 400 PM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

&&

LAT...LON 3941 7419 3924 7451 3929 7456 3929 7458
      3934 7456 3936 7453 3938 7452 3938 7449
      3941 7447 3948 7433 3947 7432 3949 7431
      3957 7414
TIME...MOT...LOC 1925Z 236DEG 22KT 3933 7447 3925 7449
          3916 7467

$$

DRAG

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 11, 3:19 PM EDT, 6 minutes earlier.

Area forecast discussion, Aug 11, 3:19 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
319 PM EDT SAT AUG 11 2012

.SYNOPSIS...
A COLD FRONT JUST WEST OF THE REGION WILL CROSS SLOWLY THROUGH
SUNDAY EVENING. WEAK HIGH PRESSURE WILL BUILD OVER OUR REGION FOR
MONDAY. ANOTHER FRONTAL BOUNDARY IS FORECAST TO APPROACH FROM THE
WEST, AND IT SHOULD ARRIVE ON TUESDAY NIGHT. WEAK HIGH PRESSURE IS
ANTICIPATED TO FOLLOW, THEN A FRONTAL SYSTEM IS FORECAST TO DRAW
NEAR ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AN IMPROVING FORECAST IN THE NEAR TERM. THE SLOW MOVING FRONT WILL BE
CROSSING THE AREA AND THE BEST LIFT WILL BE MOVING OFF TO THE
EAST. CHC POPS FOR SCATTERED SHOWERS AND A FEW TSTMS WILL BE
ACROSS THE ERN HALF OF THE AREA THIS EVENING AND THEN THE POPS
WILL DECREASE OVERNIGHT. A FEW SHOWERS MAY STILL BE ACROSS THE
NJ/DE COAST AND THE COASTAL WATERS AT DAWN SUN. AREAS OF FOG ARE
EXPECTED ACROSS THE DELMARVA AND SE NJ...WHERE THE HEAVIEST RAINS
FELL SAT. LOW TEMPERATURES WERE NOT CHANGED MUCH...AND ARE IN THE
LOW TO MID 60S WEST AND CLOSER TO 70 ACROSS ERN NJ AND THE
DELMARVA.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
FAIR WEATHER IS EXPECTED ACROSS THE AREA SUNDAY. THERE MAY BE A FEW
SHOWERS ACROSS THE SHORE AREAS AROUND DAWN SUN...BUT THESE WILL MOVE
EAST AND DRIER AIR WILL OVERSPREAD THE AREA. WINDS WILL BECOME WEST
TO NORTHWEST AT 5 TO 10 MPH. HIGH TEMPERATURES SUN WILL MOSTLY BE IN
THE MID TO UPPER 80S...WITH LOW 80S ACROSS THE FAR NORTH.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A MID LEVEL TROUGH ASSOCIATED WITH THE EASTERN CANADIAN VORTEX IS
EXPECTED TO CROSS THE AREA ON SUNDAY NIGHT, AND DRIER AIR WILL
ARRIVE. THE MEAN EASTERN NORTH AMERICAN TROUGH GETS AMPLIFIED AGAIN
IN THE TUESDAY TO WEDNESDAY TIME FRAME, AND ANOTHER SURFACE FRONTAL
BOUNDARY PRESENTLY LOOKS LIKE ITS MAIN EFFECTS (SHOWERS AND
THUNDERSTORMS) WILL OCCUR LATER TUESDAY INTO PERHAPS WEDNESDAY. WE
MAY THEN SEE A BUILDING MID LEVEL RIDGE WITH ASSOCIATED SURFACE HIGH
PRESSURE (NOTHING THAT CARRIES ANY OPPRESSIVE HEAT) CENTERED AROUND
THURSDAY. THEN, THE MODELS FORECAST ANOTHER MID LEVEL TROUGH AND
PERHAPS AN ACTIVE SURFACE FRONTAL SYSTEM TO APPROACH ON FRIDAY AND
AFFECT AT LEAST PART OF THE WEEKEND. MOISTURE AND SHEAR MAY BE
ROBUST WITH THIS SYSTEM, ALTHOUGH AVAILABLE INSTABILITY IS SUBJECT
TO WHERE AND IF A SURFACE LOW DEVELOPS ALONG THE EXPECTED FRONT.
ALTHOUGH THE DETERMINISTIC MODELS DIFFER ON THE OVERALL STRENGTH OF
THIS SYSTEM AND WHERE ANY SURFACE LOW MIGHT DEVELOP, THEY DO AGREE
ON ITS GENERAL EXISTENCE AND ON ITS APPROXIMATE TIMING WITH THE 12Z
MODEL RUN.

TEMPERATURES DURING THE GREAT BULK OF THE PERIOD ARE FORECAST TO BE
SEASONABLE. DAYTIME HIGHS WILL BE MAINLY IN THE UPPER 70S AND 80S
WITH LOWS IN THE UPPER 50S TO THE LOWER 70S. WHETHER OR NOT THE
SOMEWHAT COOLER TEMPERATURES FORECAST FOR LATE IN THE PERIOD
MATERIALIZE IS QUITE UP IN THE AIR.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A VFR FORECAST HAS BEEN WRITTEN FOR THE DELAWARE VALLEY SITES AS
WELL AS KABE AND KRDG. THESE AREAS ARE IN THE ZONE BEHIND MUCH OF
THE LIFT AND SCT SHOWER/TSTM ASSOCIATED  WITH THE ADVANCING FRONT.
KMIV/KACY SHOULD HAVE A PERIOD OF SHOWERS/TSTMS THIS AFTERNOON
BEFORE ENDING BY THE EVENING. THERE IS A BETTER CHC FOR SOME MVFR
FOG TO DEVELOP ACROSS SEN NJ TONIGHT WHERE THE MOST RAINFALL
OCCURRED TODAY. WINDS WILL BE MOSTLY SW TODAY AND THEN TURN W OR NW
BY MORNING AT THE TERMINALS. SUN...VFR EXPECTED WITH SCT CLOUDS AND
A W OR NW WIND UP TO 10 KTS.

OUTLOOK...
SUNDAY NIGHT AND MONDAY...VFR. CONFIDENCE IS MODERATE TO HIGH.

MONDAY NIGHT...MAINLY VFR WITH SOME LATE NIGHT FOG AND PERHAPS SOME
LOW CLOUDS POSSIBLY REDUCING CONDITIONS TO MVFR OR IFR. CONFIDENCE
IS MODERATE.

TUESDAY THROUGH TUESDAY NIGHT...MAINLY VFR EXCEPT IN SCATTERED
SHOWERS AND THUNDERSTORMS. ALSO, SOME LATE NIGHT AND EARLY MORNING
LOW CLOUDS AND FOG MAY REDUCE CONDITIONS TO MVFR OR IFR. CONFIDENCE
IS MODERATE.

WEDNESDAY THROUGH THURSDAY...VFR. THERE IS A SMALL CHANCE OF SHOWERS
AND THUNDERSTORMS ON WEDNESDAY. CONFIDENCE IS LOW TO MODERATE.

&&

.MARINE...
A DECENT PRESSURE GRADIENT STILL EXISTS ON THE COASTAL WATERS
ASSOCIATED WITH THE SFC FRONT APPROACHING FROM THE WEST. SEAS ARE
STILL 4 TO 6 FT ATTM. THE SCA FLAG ON THE WATERS WILL BE CONTINUED
TONIGHT AS ADVERTISED. IT APPEARS THAT WINDS/SEAS WILL REMAIN BELOW
SCA CONDITIONS ON THE DEL BAY...BUT IF WIND GUSTS INCREASE THERE
LATER TODAY...A SHORT PERIOD SCA FLAG MAY BE NEEDED. SCATTERED
SHOWERS/TSTMS THIS EVENING WITH LOCALLY HIGHER WINDS/SEAS. PATCHY
FOG TONIGHT. SUN...FAIR WEATHER EXPECTED WITH SUB-SCA CONDITIONS.

OUTLOOK...
WINDS AND SEAS ARE FORECAST TO BE SUB-ADVISORY THROUGH THE PERIOD.
THERE IS A SMALL CHANCE THAT MAINLY SEAS WILL REACH CRITERION FROM
LATER TUESDAY THROUGH WEDNESDAY DUE TO THE FRONTAL BOUNDARY.

&&

.RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...IOVINO/DELISI
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...DELISI
AVIATION...O'HARA/IOVINO/DELISI
MARINE...O'HARA/DELISI
RIP CURRENTS...GORSE
Hazardous weather outlook, Aug 11, 3:50 AM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 AM EDT SAT AUG 11 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-120800-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
350 AM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS TODAY MAY PRODUCE LOCALLY HEAVY RAIN AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-120800-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
350 AM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

SCATTERED THUNDERSTORMS TODAY MAY PRODUCE LOCALLY HEAVY RAIN AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-120800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 AM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS TODAY MAY PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 1:06 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
106 PM EDT SAT AUG 11 2012

NJZ021-023-111745-
CAPE MAY NJ-CUMBERLAND NJ-
106 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORMS WILL AFFECT CAPE MAY AND CUMBERLAND
COUNTIES...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
MILLVILLE TO 15 MILES EAST OF DOVER TO 17 MILES EAST OF DOVER...
MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR DIVIDING
CREEK AROUND 110 PM...LAUREL LAKE AROUND 130 PM...PORT NORRIS AROUND
135 PM...PORT ELIZABETH...MAURICETOWN...BRICKSBORO...BIVALVE AROUND
140 PM AND LEESBURG AROUND 145 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.  THERE WILL BE
LIGHTING STRIKES AND A POSSIBLE WIND GUST TO 35 MPH.

LAT...LON 3913 7484 3911 7490 3915 7490 3917 7491
      3919 7503 3921 7504 3920 7510 3918 7513
      3918 7515 3920 7518 3923 7518 3924 7520
      3946 7497

FORECASTER:  DRAG
Special weather statement, Aug 11, 1:45 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 PM EDT SAT AUG 11 2012

NJZ021>025-111830-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
145 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAPE MAY AND
CUMBERLAND COUNTIES...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF
MILLVILLE TO 22 MILES SOUTH OF MILLVILLE TO 26 MILES SOUTHEAST OF
DOVER TO 23 MILES NORTHEAST OF GEORGETOWN...MOVING EAST AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR ELDORA AROUND 150 PM...BELLEPLAIN
FOREST AROUND 200 PM...WOODBINE...NORTH CAPE MAY AROUND 205 PM...
DENNISVILLE...VILLAS AROUND 210 PM...CORBIN CITY...GREEN CREEK...
GOSHEN AND ERMA AROUND 215 PM.

THE STRONGEST STORM AT 140 PM WAS JUST EAST OF BRANDYWINE LIGHT.

ISOLATED EMBEDDED THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS
TO 50 MPH WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3917 7467 3913 7470 3910 7470 3900 7478
      3895 7497 3902 7496 3909 7491 3915 7490
      3917 7491 3919 7503 3924 7499 3941 7445

FORECASTER:  DRAG
Special weather statement, Aug 11, 2:12 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
212 PM EDT SAT AUG 11 2012

NJZ022>025-111900-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-
212 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC AND CAPE MAY COUNTIES...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
OCEAN CITY TO 11 MILES WEST OF OCEAN CITY TO 12 MILES WEST OF OCEAN
CITY TO 25 MILES SOUTH OF MILLVILLE...MOVING NORTHEAST AT 30 MPH. THE
THUNDERSTORMS WILL BE NEAR GREEN CREEK...WILDWOOD CREST AROUND 215
PM...ELDORA...MARGATE CITY AROUND 230 PM...BELLEPLAIN FOREST...
SEAVILLE AROUND 245 PM AND STRATHMERE AROUND 300 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3931 7451 3925 7460 3917 7467 3910 7470
      3899 7478 3894 7486 3892 7497 3894 7498
      3902 7496 3909 7491 3915 7490 3920 7493
      3922 7492 3939 7469 3950 7440

FORECASTER: DRAG
Special weather statement, Aug 11, 2:35 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
235 PM EDT SAT AUG 11 2012

NJZ022>025-111900-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-
235 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC AND CAPE MAY COUNTIES...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
ATLANTIC CITY TO 18 MILES SOUTHWEST OF OCEAN CITY...MOVING EAST
NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR OCEAN CITY
AROUND 240 PM...VENTNOR CITY...MARGATE CITY...LONGPORT AROUND 245
PM...STRATHMERE...SEA ISLE CITY...BRIGANTINE...ATLANTIC CITY AROUND
250 PM AND BRIGANTINE AROUND 255 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3945 7430 3941 7434 3938 7440 3935 7441
      3932 7450 3925 7460 3917 7467 3911 7470
      3905 7493 3912 7490 3940 7455 3950 7430

FORECASTER:  DRAG
Special weather statement, Aug 11, 3:01 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
301 PM EDT SAT AUG 11 2012

NJZ023>026-111945-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-COASTAL ATLANTIC NJ-
COASTAL OCEAN NJ-
301 PM EDT SAT AUG 11 2012

...HEAVY SHOWERS AND ISOLATED EMBEDDED STRONG THUNDERSTORMS WILL
CONTINUE TO AFFECT ATLANTIC...CAPE MAY AND OCEAN COUNTIES...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF
OCEAN CITY TO 7 MILES SOUTHWEST OF OCEAN CITY TO 24 MILES SOUTHWEST
OF OCEAN CITY TO 20 MILES NORTHEAST OF GEORGETOWN...MOVING NORTHEAST
AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR CAPE MAY COURT HOUSE AROUND
305 PM...STRATHMERE AROUND 310 PM...ATLANTIC CITY AROUND 315 PM...
GREEN CREEK...VILLAS...VENTNOR CITY...LONGPORT AROUND 325 PM...
BRIGANTINE...MARGATE CITY AROUND 330 PM AND SEAVILLE AROUND 340 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

AT TIMES THE ISOLATED EMBEDDED THUNDERSTORMS WILL PRODUCE FREQUENT
LIGHTNING.

LAT...LON 3951 7427 3950 7430 3945 7430 3938 7440
      3936 7440 3930 7454 3922 7462 3914 7468
      3894 7497 3902 7496 3908 7492 3930 7467
      3930 7463 3939 7449 3961 7420

FORECASTER:  DRAG
Special weather statement, Aug 11, 3:20 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EDT SAT AUG 11 2012

DEZ004-112045-
DELAWARE BEACHES DE-
320 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST SUSSEX COUNTY BY 430
PM...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 44 MILES SOUTH OF
GEORGETOWN TO 50 MILES SOUTH OF GEORGETOWN TO 55 MILES SOUTH OF
GEORGETOWN...MOVING NORTHEAST AT 25 MPH. IF THESE THUNDERSTORMS HOLD
TOGETHER AS EXPECTED...THEY WILL BE NEAR FENWICK ISLAND AROUND 430
PM...SOUTH BETHANY AND BETHANY BEACH AROUND 445 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3848 7511 3849 7511 3854 7511 3857 7505
      3853 7505 3852 7504 3845 7504 3844 7505
      3844 7510

FORECASTER: DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 11:51 AM EDTSpecial Weather StatementPHISussex, Warren54 min
Aug 11, 11:57 AM EDTSpecial Weather StatementPHICape May, Cumberland63 min
Aug 11, 1:06 PM EDTSpecial Weather StatementPHICumberland39 min
Aug 11, 1:38 PM EDTSpecial Marine WarningPHI37 min
Aug 11, 1:45 PM EDTSpecial Weather StatementPHICape May45 min
Aug 11, 2:12 PM EDTSpecial Weather StatementPHICape May48 min
Aug 11, 2:35 PM EDTSpecial Weather StatementPHICape May25 min
Aug 11, 3:01 PM EDTSpecial Weather StatementPHICape May44 min
Aug 11, 3:10 PM EDTAreal Flood AdvisoryPHIAtlantic, Cape May, Ocean62 min
Aug 11, 4:04 PM EDTFlash Flood WarningPHIAtlantic, Cape May114 min
Aug 11, 5:20 PM EDTSpecial Weather StatementPHIAtlantic40 min
Aug 11, 6:42 PM EDTSpecial Weather StatementPHISalem33 min
Aug 11, 6:49 PM EDTSpecial Weather StatementPHIMorris26 min
Aug 11, 6:52 PM EDTSpecial Weather StatementPHISomerset23 min
Aug 11, 7:17 PM EDTSpecial Weather StatementPHIGloucester28 min
Aug 11, 7:19 PM EDTSpecial Weather StatementPHISussex26 min
Aug 11, 7:56 PM EDTSpecial Weather StatementPHIMercer34 min
Aug 11, 6:07 PM EDTSpecial Weather StatementPHIBucks38 min
Aug 11, 6:11 PM EDTSpecial Weather StatementPHIChester49 min
Aug 11, 7:33 PM EDTSpecial Weather StatementPHIBucks27 min
Aug 11, 7:52 PM EDTSpecial Weather StatementPHIChester23 min
Aug 11, 11:44 AM EDTSpecial Weather StatementPHIKent61 min
Aug 11, 3:20 PM EDTSpecial Weather StatementPHISussex85 min
Aug 11, 4:21 PM EDTSpecial Weather StatementPHISussex39 min

Nearby

Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.